| Catalog Number |
RM*ES6F10HAU |
| Medical Device Problem Code |
Peeled/Delaminated (1454)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/19/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D4 - udi number is not required for this product code/lot number combination.The di portion has been provided.The actual sample was not available to be returned to the manufacturing facility for evaluation.Therefore the investigation is based upon the user facility information and evaluation of the retention sample from the reported product.Visual and magnifying inspection of the mini guide wire found no anomalies.The outer diameter of the mini guide wire was measured and confirmed to meet manufacturing specifications.A review of the device history record and shipping inspection record of the involved product code/lot number combination was conducted with no relevant findings.A search of the complaint file found similar reports see mdr numbers 9681834-2017-00026, 9681834-2017-00027, 9681834-2017-00028 and 9681834-2017-00029 for similar reports for this product code/lot number combination from the same facility.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause of the reported event cannot be definitively determined based on the available information, the investigation results verified that the retention sample was the normal product with no inherent deficiency which would relate to the reported complaint.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.H3 other text : actual device not available.
Event or Problem Description
The user facility reported a substance peeling off of the involved device.Follow up communication with the user facility confirmed the following information: after removing the needle, the wire was advanced through the cannula; when a flash of blood occured the plastic cannula was then backed off of the introducer wire; when advancing the dilator/sheath over the wire it passed through the skin layers and was introduced into the artery when the urethane coating appeared to be peeling or getting scraped off of the introducer wire; the doctor then wiped the sheared coating off the wire with a 4*4 and continued the procedure; and there was not patient injury or medical intervention required.
Additional Manufacturer Narrative
This report is being submitted as follow up number 1 to provide the returned sample evaluation results.The actual sample, which consisted of a dilator and a sheath in the combined state was returned to the manufacturing facility for evaluation.The actual mini guide wire samples were not available for evaluation.The dilator was separated from the sheath carefully for further investigation.Magnifying inspection of the dilator revealed that the distal end had been deformed into an inward-crushed shape.The inside diameter of the dilator was confirmed to meet manufacturing specification.The cross-cut valve, after having been taken out of the sheath, was closely inspected under magnification.It was found to have a flaw off-center the slit.This damage, however, was not reported in the initial complaint.There is no evidence that this event was related to a device defect or malfunction.While the exact cause of the reported event cannot be definitively determined based on the available information it is likely, during insertion of the actual dilator sample into the actual sheath sample, the distal end of the dilator collided against the area off center the slit of the cross-cut valve housed inside the sheath, resulting in the generation of the crushed deformation at the distal tip of the dilator.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.